Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 72, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 20, 2002, 1:27 PM MDT for Santa Fe County, New Mexico. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2002, 1:27 PM MDT (19:27 UTC)
- Expired
- Jun 20, 2002, 2:15 PM MDT
- In force
- 48 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Santa Fe County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4315 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 201927
SVRABQ
NMC049-202015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
127 PM MDT THU JUN 20 2002
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO
* UNTIL 215 PM MDT
* AT 124 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF GOLDEN...OR ABOUT 15 MILES
NORTHWEST OF MORIARTY...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
OVER GALLISTEO AT 205 PM MDT
SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ALBUQUERQUE.
LAT...LON 3526 10623 3511 10622 3510 10613 3531 10576
3550 10598What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 4:45 AM MDT, 8 hours 42 minutes earlier.
Area forecast discussion, Jun 20, 4:45 AM MDT, 8 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 445 AM MDT THU JUN 20 2002 SUBTLE AND DISTINCT SHORTWAVE IS EVIDENT OVER SOUTHEAST AZ THIS MORNING. MOVING NE TOWARDS WESTERN NM. IR IMAGERY ALSO SHOWS SOME MID LEVEL CLOUDS ASSCD WITH THIS FEATURE. ANOTHER HOT DAY IN THE WEST WITH WINDS JUST BELOW BRZY CATEGORY. POTENTIAL FOR DRY TSTMS NOW TOO. SOUTHEASTERLY GRADIENT TO UP AGAINST SANGRES AND SACS TODAY AND POSSIBLY TO SANDIAS/MANZANOS. WEAK FRONT NEAR NM/CO BORDER AND OLD OUTFLOWS FROM EVENING CONVECTION IN SE NM AND OVERNIGHT STORMS IN EASTCENTRAL NM. THESE BOUNDARIES WILL PROVIDE LIFT FOR INITIAL STORMS. NOT QUITE AS HOT IN THE EAST TODAY DUE TO INCREASED MOISTURE. FCSTD TEMP FOR TCC TODAY BY LOOKING AT WEST TX TEMPS WEDN AFTN AND SHAVING OFF A FEW DEGREES TO ACCT FOR SLIGHTLY HIGHER ELEVATION AND UPSLOPE. EASTERLY GRADIENT TO CAUSE EAST WINDS IN CENTRAL VALLEYS TONIGHT...CARRYING MID 40S TO MID 50S DEWPTS INTO THE WEST SIDE. THOUGHT ABOUT INCREASING POPS TO 30 AT ABQ...HOWEVER WASNT CONFIDENT ENOUGH ABOUT DEPTH OF MOISTURE AT THIS POINT TO DO THAT. STILL PLENTY OF MOISTURE AND CHC POPS FOR EAST FRIDAY. STORMS MAY ONCE AGAIN BE DRY IN THE FAR WEST...AND MAYBE EVEN IN THE CENTRAL VALLEYS...FRIDAY. THUS THE SCT WORDING WITH ONLY 20 POPS AT ABQ FRIDAY. I ALSO WANTED TO PUT STRONGER WINDS IN FMN AND GUP FRIDAY. WILL SEND A CORRRECTION TO THE ZONES TO DO THAT. EXPECT THE WEST TO MIX AND DRY OUT SATURDAY. STILL A SLIGHT CHANCE IN THE EAST...ESPECIALLY IN THE FAR EAST IF DRYLINE STAYS WEST OF TX BORDER. SEE NO CHANCE OF PRECIP IN THE EXTENDED...JUST REALLY HOT. JWS ABQ UB 096/068 091/066 093 46012 SAF UB 094/059 089/057 091 46013 TCC BB 094/067 094/067 097 46333 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:23 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 37 min |
| Jun 20, 2:17 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe | 43 min |
| Jun 20, 2:21 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 24 min |
| Jun 20, 2:30 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 45 min |
| Jun 20, 2:45 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 45 min |
| Jun 20, 3:02 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 28 min |
| Jun 20, 3:15 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 45 min |
| Jun 20, 3:31 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 59 min |
| Jun 20, 3:34 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 26 min |
| Jun 20, 3:37 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 38 min |
| Jun 20, 3:51 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 54 min |
| Jun 20, 3:54 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 66 min |
| Jun 20, 4:03 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 42 min |
| Jun 20, 4:17 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 43 min |
| Jun 20, 4:26 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 64 min |
| Jun 20, 4:41 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 34 min |
| Jun 20, 4:54 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 51 min |
| Jun 20, 4:57 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 63 min |
| Jun 20, 5:10 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 65 min |
| Jun 20, 5:19 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 26 min |
| Jun 20, 5:43 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 47 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.